Integral operators and univalent functions

Main Article Content

Kiah Wah Ong
Sin Leng Tan
Yong Eng Tu


In this paper, we define two new integral operators $L^k$ and $L_k$ which are iterative in nature. We show that for $f(z)=z+a_2z^2+ \cdots +a_nz^n +\cdots$ with radius of convergence larger than one, $L^kf(z)$ and $L_kf(z)$ when restricted on $E=\{z:|z|<1\}$ will eventually be univalent for large enough $k$. We then show that these are the best possible results by demonstrating that there exists a holomorphic function $T(z)$ in normalized form and with radius of convergence equal to one such that $L^kT(z)$ and $L_kT(z)$ fail to be univalent when restricted to $E$ for every $k\in \mathbb{N}$.

Article Details

How to Cite
Ong, K. W., Tan, S. L., & Tu, Y. E. (2012). Integral operators and univalent functions. Tamkang Journal of Mathematics, 43(2), 215–221.


M. Biernacki, Sur l'integrale des fonctions univalentes}, Bull. Acad. Polon. Sci. 8(1960), 29--34.

L. de Branges, A proof of the Bieberbach conjecture, Acta Math. 154 (1985), 137--152.

A. W. Goodman, Univalent Functions, Vol II, Mariner Publishing Co.,

Tampa, Florida, 1983.

E. P. Merkes and D. J. Wright, On the univalence of a certain integral, Proc. Amer. Math. Soc. 27(1971), 97--100.

J. A. Pfaltzgraff, Univalence of the integral of $f'(z)^{lambda}$, Bull. London Math. Soc. 7(1975), 254--256.

S. Warschawski, On the higher derivatives at the boundary in conformal mapping, Trans. Amer. Math. Soc. 38(1935), 310--340.